MAUDE Adverse Event Report: BIOTRONIK AG PULSAR-18 T3 6/150/135; STENT, SUPERFICIAL FEMORAL ARTERY

BIOTRONIK AG PULSAR-18 T3 6/150/135; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number 430504
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/20/2025
Type of Reportable Event Serious Injury
Event or Problem Description
The pulsar-18 t3 peripheral self-expandable stent system was selected for treatment of a mildly calcified lesion (75% stenosis degree) in a lower extremity artery.After pre-dilatation and before stent placement, a metallic object was observed moving within the vessel.After successful deployment of the stent, the delivery system was withdrawn.It was then discovered that the tip of the delivery system was missing.Multiple retrieval attempts were made to recover the detached tip, but these were unsuccessful.The tip migrated distally within the leg vessel.Due to the patient's unstable condition, surgical removal via vessel incision was considered but ultimately not performed.The procedure was halted to avoid further risk to the patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The returned product was subjected to a detailed technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.In addition, the video and the still image from the angiogram provided were reviewed.The video and the still image of the angiogram show clearly the separated tip in the lower limb of the patient.However, the fracture of the affected device during the procedure is not shown.The affected device was returned for investigation.The outer shaft has been completely retracted and the stent was fully released as reported.The device inner shaft has fractured directly proximal to the tip.The fracture surface is orthogonal to the shaft axis.The surface of the fracture site is widely damaged by secondary mechanical deformation, which makes it impossible to determine more information about the possible root cause for the complaint event.The dimensions of the shaft components comply with the specification.The handle is undamaged and shows no irregularities.Based on the conducted investigations of the device being subject to this complaint, no material or manufacturing related root cause could be identified.The final root cause for the reported event could not be determined.

Brand Name
PULSAR-18 T3 6/150/135
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
BIOTRONIK AG
ackerstrasse 6
bulach, zurich 8180
SZ  8180
Manufacturer (Section G)
BIOTRONIK AG
ackerstrasse 6
bulach, zurich 8180
SZ   8180
Manufacturer Contact
ramona ergler
ackerstrasse 6
bulach, zurich 8180
SZ   8180
MDR Report Key22825723
Report Number8043892-2025-07282
Device Sequence Number9566893
Product Code NIP
UDI-Device Identifier07640130447028
UDI-Public(01)07640130447028(17)280310(10)02254809
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P160025
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number430504
Device Lot Number02254809
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/14/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/28/2025
Supplement Date Received by Manufacturer07/28/2025
Initial Report FDA Received Date08/18/2025
Supplement Report FDA Received Date11/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/12/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown